Alert archive / Washington / Gale Watches in 2021

Gale Watch 25, NWS Seattle, WA

April 8, 2021

NWS Seattle, WA issued this gale watch at Apr 8, 2021, 2:46 PM PDT. It took effect at Apr 9, 2021, 9:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 8, 2021, 2:46 PM PDT (21:46 UTC)
In effect from
Apr 9, 2021, 9:00 PM PDT
Expired
Apr 9, 2021, 2:28 AM PDT
In force
Issued by
NWS Seattle, WA

The text

As transmitted.

010 
WHUS76 KSEW 082146
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
246 PM PDT Thu Apr 8 2021

PZZ150-153-156-170-173-176-090600-
/O.CAN.KSEW.SC.Y.0076.000000T0000Z-210409T0600Z/
/O.NEW.KSEW.SC.Y.0078.210409T1300Z-210410T1300Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
246 PM PDT Thu Apr 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM PDT
SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...West to southwest winds 15 to 30 kt and seas 6 to 11 ft 
  at 9 seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...From 6 AM Friday to 6 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-090600-
/O.CAN.KSEW.SC.Y.0076.000000T0000Z-210409T0600Z/
/O.NEW.KSEW.SC.Y.0078.210409T1300Z-210410T1300Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
246 PM PDT Thu Apr 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM PDT
SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...West to southwest winds 15 to 30 kt.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 6 AM Friday to 6 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-090600-
/O.NEW.KSEW.SC.Y.0078.210409T1900Z-210410T1300Z/
Admiralty Inlet-
246 PM PDT Thu Apr 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 6 AM PDT
SATURDAY...

* WHAT...South winds 20 to 30 kt becoming northwest Friday night.

* WHERE...Admiralty Inlet.

* WHEN...From noon Friday to 6 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ135-090600-
/O.NEW.KSEW.SC.Y.0078.210409T1900Z-210410T1300Z/
Puget Sound and Hood Canal-
246 PM PDT Thu Apr 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 6 AM PDT
SATURDAY...

* WHAT...Southwest winds 15 to 30 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...From noon Friday to 6 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ131-132-090600-
/O.EXT.KSEW.SC.Y.0076.000000T0000Z-210409T0900Z/
/O.NEW.KSEW.GL.A.0025.210410T0400Z-210410T1900Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
246 PM PDT Thu Apr 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

* WHAT...For the Small Craft Advisory, west winds 15 to 25 kt. 
  For the Gale Watch, west winds 25 to 35 kt possible.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 2 AM PDT Friday. 
  For the Gale Watch, from Friday evening through Saturday 
  morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
2 follow-up statements
342 
WHUS76 KSEW 090244
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
744 PM PDT Thu Apr 8 2021

PZZ131-132-091045-
/O.CON.KSEW.SC.Y.0076.000000T0000Z-210409T0900Z/
/O.CON.KSEW.GL.A.0025.210410T0400Z-210410T1900Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
744 PM PDT Thu Apr 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

* WHAT...For the Small Craft Advisory, west winds 15 to 25 kt. 
  For the Gale Watch, west winds 25 to 35 kt possible.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 2 AM PDT Friday. 
  For the Gale Watch, from Friday evening through Saturday 
  morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ150-153-156-170-173-176-091045-
/O.CON.KSEW.SC.Y.0078.210409T1300Z-210410T1300Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
744 PM PDT Thu Apr 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO
6 AM PDT SATURDAY...

* WHAT...West winds 20 to 30 kt and seas 6 to 11 ft at 9 seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...From 6 AM Friday to 6 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-091045-
/O.CON.KSEW.SC.Y.0078.210409T1300Z-210410T1300Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
744 PM PDT Thu Apr 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO
6 AM PDT SATURDAY...

* WHAT...Southwest winds 20 to 30 kt.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 6 AM Friday to 6 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-091045-
/O.CON.KSEW.SC.Y.0078.210409T1900Z-210410T1300Z/
Admiralty Inlet-
744 PM PDT Thu Apr 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO
6 AM PDT SATURDAY...

* WHAT...Southwest winds 20 to 30 kt.

* WHERE...Admiralty Inlet.

* WHEN...From noon Friday to 6 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ135-091045-
/O.CON.KSEW.SC.Y.0078.210409T1900Z-210410T1300Z/
Puget Sound and Hood Canal-
744 PM PDT Thu Apr 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO
6 AM PDT SATURDAY...

* WHAT...Southwest winds 20 to 30 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...From noon Friday to 6 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
623 
WHUS76 KSEW 090928
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
228 AM PDT Fri Apr 9 2021

PZZ131-132-091730-
/O.EXP.KSEW.SC.Y.0076.000000T0000Z-210409T0900Z/
/O.UPG.KSEW.GL.A.0025.210410T0400Z-210410T1900Z/
/O.NEW.KSEW.GL.W.0029.210410T0400Z-210410T1900Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
228 AM PDT Fri Apr 9 2021

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON PDT
SATURDAY...

* WHAT...West winds 25 to 35 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 9 PM this evening to noon PDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-091730-
/O.EXB.KSEW.SC.Y.0078.210410T0000Z-210410T1800Z/
Northern Inland Waters Including The San Juan Islands-
228 AM PDT Fri Apr 9 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT SATURDAY...

* WHAT...West to southwest winds 20 to 30 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 5 PM this afternoon to 11 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-170-173-176-091730-
/O.EXT.KSEW.SC.Y.0078.210409T1600Z-210410T1300Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
228 AM PDT Fri Apr 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
6 AM PDT SATURDAY...

* WHAT...Southwest winds 20 to 30 kt, becoming west Friday
  evening. Seas building to around 10 feet Friday night.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...From 9 AM this morning to 6 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-091730-
/O.EXT.KSEW.SC.Y.0078.210409T1600Z-210410T1300Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
228 AM PDT Fri Apr 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
6 AM PDT SATURDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 9 AM this morning to 6 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-091730-
/O.CON.KSEW.SC.Y.0078.210409T1900Z-210410T1300Z/
Admiralty Inlet-
228 AM PDT Fri Apr 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
PDT SATURDAY...

* WHAT...South winds 20 to 30 kt Friday afternoon, becoming 
  northwest Friday evening through early Saturday.

* WHERE...Admiralty Inlet.

* WHEN...From noon today to 6 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ135-091730-
/O.CON.KSEW.SC.Y.0078.210409T1900Z-210410T1300Z/
Puget Sound and Hood Canal-
228 AM PDT Fri Apr 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
PDT SATURDAY...

* WHAT...Southwest winds 15 to 25 kt through Friday evening. Winds
  become northwest Friday night north of around Elliott Bay.

* WHERE...Puget Sound and Hood Canal.

* WHEN...From noon today to 6 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Apr 8, 9:07 AM PDT, 5 hours 39 minutes earlier.

Area forecast discussion, Apr 8, 9:07 AM PDT, 5 hours 39 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
907 AM PDT Thu Apr 8 2021

.SYNOPSIS...Conditions will quiet down but remain cool into Friday
in the wake of a frontal system that moved through overnight. More
rain and mountain snow is expected Friday night through Saturday
with another frontal system. Dry and warmer weather will return
early next week as high pressure aloft becomes dominant over the
region.

&&

.SHORT TERM /TODAY THROUGH SATURDAY/...No significant changes to the
forecast this morning. Showers will decrease late this morning and
afternoon (across all areas) as the upper level trough exits east.
The cooler air mass in place will keep temperatures below normal
today with highs in the lower 50s.

The next weather system arrives Friday night and Saturday with
another round of rain and mountain snow. Snow levels remain low,
around 2000 feet, with more accumulating snow expected at the
highway passes. Will likely see another Winter Weather Advisory
over this period. The lowlands will see around 0.10-0.25" of rain
along with gusty south winds (mainly Friday evening). Snow levels
are very low Saturday morning, dropping to 500-1000 feet, with a
rain/snow mix possible in the lowlands (especially over the
higher hills and areas near the mountains). However, significant
lowland snow accumulations are not anticipated with surface
temperatures above freezing (and highs around 50). Showers across
the region will diminish Saturday afternoon and evening as the
trough departs and onshore flow eases. 33/27

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...Drier and warmer weather
is in store through early next week due to high pressure and
offshore flow. Morning lows will be chilly Sunday and Monday
morning with a few spots dipping below freezing, like the south
sound. But high temps will be trending upward each day with
widespread 60s Tuesday and Wednesday (with a few low 70s possible
in the interior). 33

&&

.AVIATION...An upper trough will move inland this morning with
drier northerly flow aloft moving into the area this afternoon.
The flow aloft will turn westerly tonight as weak high pressure
aloft builds in from the west. At the surface, onshore flow will
slowly ease today and tonight in the wake of a front. A Puget Sound
Convergence Zone over King County will fall apart by midday.
The air mass will be stable.

Areas of low clouds should break up later this morning with some mid
clouds lingering into the afternoon but plenty of breaks as well.
Patchy low clouds and fog are possible Friday morning.

KSEA...MVFR Low clouds should break up this morning. Ceilings around
5000 feet at times expected this afternoon. Southerly wind 5-10
knots becoming northwest this evening then southerly again Friday
morning. Schneider

&&

.MARINE...Onshore flow will ease today behind a frontal system
with small craft advisory strength westerly winds ending. Small
craft advisory conditions for short period fresh swell will continue
over the Coastal Waters into this evening.

Another frontal system will move through the area Friday afternoon
and evening. This will bring another round of small craft advisory
strength winds all waters. The winds will be southerly at first then
switch to westerly behind the front Friday night. Gale force west
winds are possible for the Central Strait of Juan de Fuca and East
Entrance Friday night into Saturday morning.

Onshore flow will ease Saturday and Saturday night then turn more
northerly or even slightly offshore Sunday and Monday. Schneider

&&

.HYDROLOGY...No river flooding expected in the next 7 days.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 11 PM PDT this evening for Central
     U.S. Waters Strait Of Juan De Fuca-Coastal Waters From Cape
     Flattery To James Island 10 To 60 Nm-Coastal Waters From
     Cape Flattery To James Island Out 10 Nm-Coastal Waters From
     James Island To Point Grenville 10 To 60 Nm-Coastal Waters
     From James Island To Point Grenville Out 10 Nm-Coastal
     Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater Out
     10 Nm-East Entrance U.S. Waters Strait Of Juan De Fuca-West
     Entrance U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until noon PDT today for Northern Inland
     Waters Including The San Juan Islands.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:02 AM PDTSmall Craft AdvisorySEW3 hr
Apr 8, 2:46 PM PDTSmall Craft AdvisorySEW71 hr

Nearby

Gale Watches in Washington, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.